Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Feb 25, 2021, 6:44 PM HST. It took effect at Feb 26, 2021, 3:20 PM HST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2021, 6:44 PM HST (04:44 UTC)
- In effect from
- Feb 26, 2021, 3:20 PM HST
- Expired
- Feb 28, 2021, 3:24 PM HST
- In force
- 48 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
006 WHHW70 PHFO 260444 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 644 PM HST Thu Feb 25 2021 PHZ123-261745- /O.UPG.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/ /O.EXA.PHFO.GL.W.0004.000000T0000Z-210227T0400Z/ /O.NEW.PHFO.SC.Y.0014.210227T0400Z-210301T0400Z/ Big Island Leeward Waters- 644 PM HST Thu Feb 25 2021 ...GALE WARNING IN EFFECT UNTIL 6 PM FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 PM SUNDAY... * WHAT...For the Gale Warning, east winds to 35 kt. For the Small Craft Advisory, east winds to 30 kt. * WHERE...Big Island Leeward Waters. * WHEN...For the Gale Warning, until 6 PM Friday. For the Small Craft Advisory, from 6 PM Friday to 6 PM HST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ121-261745- /O.CON.PHFO.GL.W.0004.000000T0000Z-210227T0400Z/ Alenuihaha Channel- 644 PM HST Thu Feb 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 PM SUNDAY... * WHAT...East winds to 35 kt. * WHERE...Alenuihaha Channel. * WHEN...For the Gale Warning, until 6 PM Friday. For the Small Craft Advisory, from 6 PM Friday to 6 PM Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>120-122-124-261745- /O.CON.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Southeast Waters- 644 PM HST Thu Feb 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM SUNDAY... * WHAT...East winds to 30 kt. * WHERE...All Hawaiian coastal waters except Alenuihaha Channel and Big Island Leeward Waters. * WHEN...Until 6 PM Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Donaldson
6 follow-up statements
797 WHHW70 PHFO 261302 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 302 AM HST Fri Feb 26 2021 PHZ123-270230- /O.CON.PHFO.GL.W.0004.000000T0000Z-210227T0400Z/ /O.CON.PHFO.SC.Y.0014.210227T0400Z-210301T0400Z/ Big Island Leeward Waters- 302 AM HST Fri Feb 26 2021 ...GALE WARNING IN EFFECT UNTIL 6 PM THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM SUNDAY... * WHAT...For the Gale Warning, east winds to 35 kt. For the Small Craft Advisory, east winds to 30 kt. * WHERE...Big Island Leeward Waters. * WHEN...For the Gale Warning, until 6 PM Friday. For the Small Craft Advisory, from 6 PM Friday to 6 PM Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ121-270230- /O.CON.PHFO.GL.W.0004.000000T0000Z-210227T0400Z/ /O.EXA.PHFO.SC.Y.0014.210227T0400Z-210301T0400Z/ Alenuihaha Channel- 302 AM HST Fri Feb 26 2021 ...GALE WARNING IN EFFECT UNTIL 6 PM THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM SUNDAY... * WHAT...For the Gale Warning, east winds to 35 kt. For the Small Craft Advisory, east winds to 30 kt. * WHERE...Alenuihaha Channel. * WHEN...For the Gale Warning, until 6 PM Friday. For the Small Craft Advisory, from 6 PM Friday to 6 PM Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>120-122-124-270230- /O.CON.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Southeast Waters- 302 AM HST Fri Feb 26 2021 ...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY... * WHAT...East winds to 30 kt. * WHERE...All Hawaiian coastal waters except Alenuihaha Channel and Big Island Leeward Waters. * WHEN...Until 6 PM Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
142 WHHW70 PHFO 270120 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 320 PM HST Fri Feb 26 2021 PHZ121-123-271430- /O.CAN.PHFO.GL.W.0004.000000T0000Z-210227T0400Z/ /O.EXT.PHFO.SC.Y.0014.210227T0120Z-210301T0400Z/ Alenuihaha Channel-Big Island Leeward Waters- 320 PM HST Fri Feb 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...East winds to 25 to near 35 knots. * WHERE...Big Island Leeward Waters and the Alenuihaha Channel. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>120-122-124-271430- /O.CON.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Southeast Waters- 320 PM HST Fri Feb 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 30 knots. Seas 9 to 13 feet. * WHERE...All Hawaiian coastal waters. * WHEN...Until 6 PM Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
904 WHHW70 PHFO 271332 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 332 AM HST Sat Feb 27 2021 PHZ121-123-280245- /O.CON.PHFO.SC.Y.0014.000000T0000Z-210301T0400Z/ Alenuihaha Channel-Big Island Leeward Waters- 332 AM HST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds to 25 to 30 knots. Seas 8 to 10 feet. * WHERE...Big Island Leeward Waters and the Alenuihaha Channel. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>120-122-124-280245- /O.CON.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Southeast Waters- 332 AM HST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 30 knots. Seas 8 to 10 feet. * WHERE...All Hawaiian coastal waters, except Alenuihaha Channel and Big Island Leeward Waters. * WHEN...Until 6 PM Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
056 WHHW70 PHFO 280157 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 357 PM HST Sat Feb 27 2021 PHZ123-281500- /O.EXT.PHFO.SC.Y.0014.000000T0000Z-210303T0400Z/ Big Island Leeward Waters- 357 PM HST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds to 20 to 30 knots. Seas 9 to 13 feet. * WHERE...Big Island Leeward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>120-122-124-281500- /O.EXT.PHFO.SC.Y.0013.000000T0000Z-210303T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Southeast Waters- 357 PM HST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 20 to 30 knots. Seas 10 to 14 feet. * WHERE...All Hawaiian coastal waters except for the Alenuihaha Channel Sunday evening through Tuesday afternoon. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ121-281500- /O.CON.PHFO.SC.Y.0014.000000T0000Z-210301T0400Z/ /O.NEW.PHFO.GL.A.0005.210301T0400Z-210303T0400Z/ Alenuihaha Channel- 357 PM HST Sat Feb 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, east winds 20 to 30 kt gusts to near 40 kt and seas 10 to 12 feet. For the Gale Watch, east winds 25 to 35 kt gusts to near 45 kt and seas 10 to 14 feet. * WHERE...Alenuihaha Channel. * WHEN...For the Small Craft Advisory, until 6 PM HST Sunday. For the Gale Watch, from Sunday evening through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
519 WHHW70 PHFO 281316 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 316 AM HST Sun Feb 28 2021 PHZ121-010230- /O.CON.PHFO.SC.Y.0014.000000T0000Z-210301T0400Z/ /O.UPG.PHFO.GL.A.0005.210301T0400Z-210303T0400Z/ /O.NEW.PHFO.GL.W.0005.210301T0400Z-210303T0400Z/ Alenuihaha Channel- 316 AM HST Sun Feb 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST TUESDAY... * WHAT...East winds 20 to 30 kts with higher gusts today will increase to 25 to 35 kts with higher gusts starting this evening. Seas 9 to 14 feet. * WHERE...Alenuihaha Channel. * WHEN...Small Craft Advisory, until 6 PM HST this evening. Gale Warning, from 6 PM this evening to 6 PM HST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ123-010230- /O.EXT.PHFO.SC.Y.0014.000000T0000Z-210301T0400Z/ /O.NEW.PHFO.GL.W.0005.210301T0400Z-210303T0400Z/ Big Island Leeward Waters- 316 AM HST Sun Feb 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST TUESDAY... * WHAT...East winds 15 to 25 kts with higher gusts today will increase to 25 to 35 kts with higher gusts starting this evening. Seas 7 to 11 feet. * WHERE...Big Island Leeward Waters. * WHEN...Small Craft Advisory, until 6 PM HST this evening. Gale Warning, from 6 PM this evening to 6 PM HST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ119-120-124-010230- /O.EXT.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/ /O.NEW.PHFO.GL.W.0005.210301T0400Z-210303T0400Z/ Maalaea Bay-Pailolo Channel-Big Island Southeast Waters- 316 AM HST Sun Feb 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST TUESDAY... * WHAT...Northeast winds 15 to 25 kt with higher gusts today will increase to 25 to 35 kts tonight. Seas 9 to 13 feet expected. * WHERE...Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Small Craft Advisory, until 6 PM HST this evening. Gale Warning, from 6 PM this evening to 6 PM HST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>118-122-010230- /O.CON.PHFO.SC.Y.0013.000000T0000Z-210303T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 316 AM HST Sun Feb 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 20 to 30 kt with higher gusts and seas 8 to 13 feet. * WHERE...Big Island Windward Waters, Maui County Leeward Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
163 WHHW70 PHFO 010124 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 324 PM HST Sun Feb 28 2021 PHZ121-123-011430- /O.CAN.PHFO.SC.Y.0014.000000T0000Z-210301T0400Z/ /O.EXT.PHFO.GL.W.0005.210301T0124Z-210303T0400Z/ Alenuihaha Channel-Big Island Leeward Waters- 324 PM HST Sun Feb 28 2021 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...East winds 25 to 35 kts with higher gusts and seas 8 to 14 feet. * WHERE...Big Island Leeward Waters and Alenuihaha Channel. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ119-120-124-011430- /O.CAN.PHFO.SC.Y.0013.000000T0000Z-210301T0400Z/ /O.EXT.PHFO.GL.W.0005.210301T0124Z-210303T0400Z/ Maalaea Bay-Pailolo Channel-Big Island Southeast Waters- 324 PM HST Sun Feb 28 2021 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...East winds 25 to 35 kts tonight and seas 8 to 13 feet expected. * WHERE...Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>118-122-011430- /O.CON.PHFO.SC.Y.0013.000000T0000Z-210303T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Big Island Windward Waters- 324 PM HST Sun Feb 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 20 to 30 kt with higher gusts and seas 8 to 13 feet. * WHERE...Big Island Windward Waters, Maui County Leeward Waters, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 3:51 PM HST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 25, 3:51 PM HST, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 351 PM HST Thu Feb 25 2021 .SYNOPSIS... Breezy to locally windy trade winds will continue into the first half of next week. Rainfall will remain focused over windward slopes, but a disturbance aloft will enhance shower activity and may produce a few thunderstorms Friday through the weekend. && .DISCUSSION... An exceptionally strong 1047 mb surface high centered nearly 1600 miles north of the state is maintaining locally strong and gusty easterly trade winds. A Wind Advisory remains posted for portions of the Big Island and Maui, where sustained winds of around 30 mph have been measured at a handful of gages. A narrow upper level trough is building over the area from the east, eroding the inversion and leading to some instability. As a result, isolated heavy showers are flaring within a pocket of moisture currently affecting windward Oahu and Kauai, and although moisture is temporarily suppressed over the Big Island, a few showers are developing along leeward slopes along with a couple of freezing rain showers observed on the high summits. Winds will hold tonight and Friday as the atmosphere gradually destabilizes. The surface high will begin to drift eastward, but since winds will likely persist around current strength, we have extended the Wind Advisory through the day tomorrow. The upper level trough will settle over the islands, wiping out the inversion and producing instability. The GFS and ECMWF do not show sources of deep moisture that could help to trigger convection, but thunderstorms are a good bet for leeward Big Island slopes in the afternoon. Otherwise, showers will be focused over windward areas, with a few briefly passing over leeward areas on the strong trades. A breezy and somewhat wet and unstable trade wind pattern will prevail this weekend. Expect pockets of enhanced moisture moving in the trade wind flow to remain focused over windward areas, and deeper moisture developing near the Big Island and Maui could produce more widespread heavy showers and a few thunderstorms. The area with the highest risk of sustained heavy rainfall will likely be windward Big Island, though a Flash Flood Watch does not appear warranted at this time. The current run of breezy trades will persist into early next week. High pressure will dominate far north of the state, but the GFS and ECMWF continue to differ on some important details. The GFS shows the upper level trough overhead weakening, while the ECMWF suggests that this feature will be reinvigorated, leading to weaker trades and wetter conditions. The forecast favors the GFS, but confidence is low. && .AVIATION... Strong high pressure far north of the state is producing strong easterly trade winds across the area. AIRMET Tango remains in effect for low level mechanical turbulence for areas over and immediately south through west of mountains. This AIRMET will continue into the early morning hours. The strong winds are also causing low level wind shear near Kahului Airport. VFR conditions prevail across most of the area with brief periods of MVFR conditions over some windward locations in low clouds and showers. Expect these conditions to continue on through the overnight hours. && .MARINE... Strong high pressure NE and N of the islands will maintain strong to near gale force trade winds over and upstream of the islands into next week. A Small Craft Advisory (SCA) for all waters through the weekend will likely need to be extended further in time as winds and/or seas will continue to meet criteria early next week. Where winds are most accelerated, an ongoing Gale Warning for the Alenuihaha Channel has been extended through Friday, but a subtle decrease in wind speeds will likely allow the Gale Warning to be dropped over the weekend. Winds may increase again early next week as a new high builds N of the area. The strong trade winds extend well upstream of the islands, and are driving a well-developed (10-11 second period) wind swell toward the islands from the E. A High Surf Advisory for E facing shores will remain posted for the next several days. Elsewhere, surf will be below advisory levels, but several long-period NW swells are expected over the next week. Peaks in these swells can generally be expected tonight into Friday, Saturday night/Sunday, and Wednesday/Thursday, with the last swell expected to be the largest of the three. Some trade wind swell will wrap into exposed shores/reefs along N and S facing shores, and a small long-period S swell is also expected the next couple of days. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 AM HST Monday for Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward Haleakala-South Big Island-Big Island North and East. Wind Advisory until 6 PM HST Friday for Molokai-Kahoolawe-Maui Windward West-Maui Leeward West-Maui Central Valley-Windward Haleakala-Leeward Haleakala-South Big Island-Big Island North and East-Kohala-Big Island Interior. Small Craft Advisory until 6 PM HST Sunday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Maalaea Bay- Pailolo Channel-Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Gale Warning until 6 PM HST Friday for Alenuihaha Channel. && DISCUSSION...Wroe AVIATION...Burke MARINE...Birchard
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 7:09 AM HST | Winter Weather Advisory | HFO | Hawaii | 3 days |
| Feb 26, 8:27 AM HST | Flash Flood Watch | HFO | Hawaii, Kalawao | 67 hr |
| Feb 26, 1:11 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.